Introduction


#1
Hello everyone. I am introducing myself as a new member. Iam male 78 years old and was d1agnosed with Parkinsons 2 years ago. My symptoms until recently were primarily confined to tremors. I refused medication until early this month when I awoke one morning feeling very dizzy with loss of appetite. Subsequently - the same day - my tremors increased quite dramatically. I felt so concerned I decided it was time to submit and commence medication. I was precribed Sinemet (Co-careldopa) 12.5 mg/50 mg tablets - three per day. The dizzyness still remains, particularly noticeable when I turn in bed and the room spins. My head feels cloudy with slight loss of balance. I have also been having difficulty getting to sleep and am having to rely upon sleeping pills. My doctor feels the dizzyness is unrelated to Parkinsons and has some other cause. I am unconvinced as it commenced on the same day as the dramatic increase in my tremors. I am left wondering whether the sinemet is contributing to my problems and if I should discontinue with the medication......I am hoping that someone may have experienced similar problems and give me some advice.

#2
you are still on a fairly low dose. does it help with symptoms?
co-incidences do happen, sinemet can lower blood pressure - whats you blood pressure like? - but you said you were dizzy before you took the medication?

#3
Hello and welcome to the forum Gerrard.

Like Turnip I would also recommend that you have your blood pressure checked. The meds do often lower blood pressure or cause a rapid drop in pressure when standing or moving suddenly, like turning over in bed. I do have blood pressure problems which are drug related and in order to keep my eye on it I've bought a small easy to read blood pressure monitor from Boot's, they only cost about £25. I would start by having your blood pressure taken and then keep your eye on it, if you have it done in your GP's surgery make sure that they take the first reading with you sitting down and then another straight after having you stand up, that's usually how it's detected. My own blood pressure drops scarily low when I stand and sometimes when I simply move suddenly and at times it can be as high as 190/100 before that sudden drop. If that is the case for you your doctors will try to manage it with medication.

Hope this helps

Glenchass

#4
Welcome to the forum!:grin:

FWIW, my (non-PD) dad has problems with dizziness occasionally, and it is something to do with his inner ear. It’s especially bad when he rolls over in bed, and possibly comes on if he sleeps on a certain side. Just mentioning it in case it helps.

#5
HI, I have Been diagnosed for far too many years than I care To Remember! However, I have Been on Sinemet For A while without any problems and I take Sinemet CR at Night. I don't recal having any problems with dizziness.

#6
Many thanks indeed for the response to my comments. The medication has noticeably reduced my tremors. The dizziness I experience is unrelated to Blood Pressure as I have suffered from hypertension for many years and regularly monitor my B.P. I may be misreading the sequence of events and attributing the dizziness to the advance of P.D. When - perhaps the reverse is correct - and the dizziness has another underlying cause (Ears?)which has induced an "Off-Day" causing increased tremors...... I have an appointment with my Neurologist in June so will look forward to hearing his observations. Best wishes to all.